Results 1 to 9 of 9

Thread: Multivitamins and Heart Palpitations/Muscle Twitches page

  1. #1
    msfreemind's Avatar
    msfreemind is offline Junior Member
    Join Date
    Jan 2011
    Location
    Canada
    Posts
    1

    Multivitamins and Heart Palpitations/Muscle Twitches

    Shop Now
    Hey guys,

    My name is Mark. I've been following the PB diet for about 7-8 months now.

    Recently I've been having heart palpitations a few times a day -- sometimes followed with light-headedness. It usually happens when I'm sitting down and relaxed. I'm otherwise healthy and have had no real health issues.

    This happened to me earlier last year when I was taking a multivitamin (New Chapter Every Man's One Daily) and then when I stopped taking it, the condition went away.

    I started taking the Damage Control Master Formula, along with Vital Omegas, Primal Calm and Primal Flora about 3-4 weeks ago.

    It's not just heart palpitations though. Initially I had this weird muscle twitch in my right thigh that felt like my cellphone was vibrating.

    I'm 24 years old, don't do any drugs (including caffeine or any stimulants). Again, I follow the PB diet fairly religiously. I do bodyweight exercises for strength...but don't do any light cardio or sprinting.

    I've heard that a magnesium deficiency can cause this, but I don't think that's the case because of the multivitamin and that my diet is good.

    I had an ECG performed and everything was normal. I'm going to get blood tests done to check iron, B12, thyroid etc. Then probably a Holter monitor to check heart activity for 48 hours.

    Is anyone familiar with this type of thing? Would my lack of light cardio or sprinting affect this? Any other suggestions?
    Last edited by msfreemind; 01-11-2011 at 09:56 AM.

  2. #2
    john_e_turner_ii's Avatar
    john_e_turner_ii is offline Senior Member
    Join Date
    Feb 2010
    Location
    Flower Mound, Texas
    Posts
    2,085
    I had open heart surgery when I was 33 years old due to a damaged aortic valve, which was replaced with an artificial one. I have researched heart issues quite a bit. Don't let this go without getting proper medical attention. It could be several things, so get some professional advice.

  3. #3
    humblehacker's Avatar
    humblehacker is offline Junior Member
    Join Date
    Aug 2010
    Location
    Santa Cruz, CA
    Posts
    3
    I realize this is an old post, but I thought I'd reply anyway. I've had similar experiences with heart palpitations and multi-vitamins. I finally discovered the actual culprit in my aborted attempt at going vegetarian. I'd read that vegetarians are often B12 deficient, so I bought a bottle of sublingual B12 drops and started using them. It took me a while to make the connection between the B12 and the palpitations, but once I did, I was able to confirm it by going on and off the supplement.

    I'm really aware of B12 in what I consume now. It's a bummer, because I really liked the idea of Mark Sisson's Damage Control supplements, but they, too, cause the problem. It even happens if I eat too much Beef liver in one sitting.

    My symptoms were slightly different, as I only noticed the palpitations under exertion, so you'll have to do your own test to be sure it's the same thing. And even if you determine the causal factor, John's advice to talk to your doctor is still a good idea.

  4. #4
    dado's Avatar
    dado Guest
    palpitations are simply a heightened awareness of your heartbeat. you just notice your heart beat more, for whatever reason. they do not necessarily mean your heart is working differently or abnormally. just don't think about your heart and the problem should go away.

  5. #5
    kpincoffs's Avatar
    kpincoffs is offline Junior Member
    Join Date
    Dec 2011
    Posts
    7
    Again I realize this is an old thread, but I thought I would respond in case anyone finds it on a search. I was getting really bad chest pain and palpitations. I had an EKG done and the only thing wrong was an elevated heart rate (my resting rate was often 120 or above). I even once pulled over on the side of the road an called a paramedic friend because I thought I could be having a heart attack. It turned out it was food allergies. As soon as I removed the offending substances (peanuts and eggs in my case) all of the symptoms went away.

  6. #6
    Troglodyte's Avatar
    Troglodyte is offline Member
    Join Date
    Aug 2011
    Location
    The Valley of Horses
    Posts
    70
    This should be checked out with an MD. it could be benign, but you need labs and an ekg just to confirm. If these show to be WNL's then it could be dehydration or an electrolyte.
    Τρωγλοδῦται

  7. #7
    ar0e's Avatar
    ar0e is offline Member
    Join Date
    Aug 2011
    Posts
    96
    Quote Originally Posted by msfreemind View Post

    Recently I've been having heart palpitations a few times a day -- sometimes followed with light-headedness. It usually happens when I'm sitting down and relaxed. I'm otherwise healthy and have had no real health issues.

    This happened to me earlier last year when I was taking a multivitamin (New Chapter Every Man's One Daily) and then when I stopped taking it, the condition went away.

    I know this post is old, but I am in the exact same boat as you! Every time I take my New Chapter Womens Multivitamin (the 2 a day version) I get weird heart palpitations, too. I take one vitamin with breakfast and the other with lunch, but the weird heartbeat only happens when I am relaxing in bed before going to sleep. I am 26 and have no history of heart problems, I haven't gone to the doctor for this since I'm 99% certain the vitamin is the cause. When I skip the vitamins the weird heart beats go away, I'm curious if anyone has anymore information on this.

  8. #8
    jammies's Avatar
    jammies is offline Senior Member
    Join Date
    Sep 2010
    Posts
    4,522
    I suspect that good quality magnesium will help this. The multivitamin probably has a very low amount of magnesium and may be causing the palpitations by further skewing your electrolyte ratios. For example, as you correct a vitamin D deficiency you need more magnesium, so vitamin D can cause palpitations in magnesium deficient people.

    I would suggest trying Natural Calm magnesium before bed or a topical magnesium oil. I haven't had palpitations at all since starting magnesium and had them so frequently for a while that I had an EKC and all the testing done.

    I also agree that food intolerance can cause this, so it is good to pay attention if there is a certain food contributing.

  9. #9
    MrRoberts's Avatar
    MrRoberts is offline Member
    Join Date
    Jul 2011
    Location
    Newport, South Wales, UK
    Posts
    51
    Remember, when you reached the state of ketosis (low carb), you will lose a lot more water and when that happened, you lose a lot of potassium along with salt. Low level of potassium causes heart palpitation or “heavy thumping”.

    Just make sure you are getting around 2 – 2.5g salt and 4 – 4.5g of potassium.

    Heart palpitation should be a thing of the past.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •